Depression

Question
Posted by: Rene | 2018/01/14

Q.

I gain allot of weight with Serdep 100?

Hi There. I suffer from extreme Anxiety for more than 3 years. I have been on allot of diverent med's example Adco Alzam but it gave me extreme mood changes. Then Dr change it to 10mg Urbanol 3 times a day. I took it for 3 years and it also make me a irritable person and gave me allot of headaches. I also went for a Anxiety seminar and that helped me to understand my Anxiety and not get scared when I get a panic attack. Dr changed my med's to 5ml Urbanol along with 100mg Serdep in the morning and 10mg Urbanol at night, I am worried because I picked up more than 20 kg in the last 6 months, I have excessive sweating and sometimes blurry vision. Is that normal? And what can I do about the weight? I am scared to take supplements to help me loose weight I do not want to make my Anxiety whores than it already is. Do you maybe have advise please?

Expert's Reply

A.

Depression expert
- 2018/01/16

Hi Rene,
I very strongly do NOT believe in treating anxiety problems with benzodiazepine sedative tranquillizers such as Alzam or Urbanol : they have a significant risk of causing dependency when used for more than a couple of months. There are two more useful approaches. One is, if one wants to use meds, to use drugs also used to treat depression ( of which Serdep is just one of many ) This is especially useful when the anxiety includes panic attacks.
These have their own possible side-effects,  and for Serdep these can include weight gain, sweating, and blurry vision. Discuss this with your doctor, & a referral to a psychiatrist for a fresh second opinion and discussion of treatment option could be useful.
Another approach, which can be used along with med or instead of them, would be so see a good modern psychologist able to provide proper CBT ( Cognitive-Behaviour Therapy ) a form of talking therapy which can be very effective, doesn't take forever, and has no side-effects.  It can teach you ways of controlling your anxiety you can continue to use after therapy ends.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.